Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have stopped the antibiotic course for ear infection mid-way after feeling better. Am I safe or will it create complications?

uhm, yes. I stopped taking an antibiotic for an ear infection 2-3 days back, I already had forgotten a few times, . I was supposed to take it twice a , 1 every 10 hours. I remained true to it for the most part. But afterwards when I felt great, I stopped. I hear that you should not do so and finish them because of the bacterica coming back stronger, which means you`ll need a second antibiotic to fight back. But its been 2-3 days now and I feel fine. Should I still resume now, now that I have this knowledge? Or is it fine now since its been so long and I should not worry about it?
Asked On : Sat, 21 Jul 2012
Answers:  1 Views:  16
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response

Welcome in H.C.M.

I have gone through your query regarding premature termination of antibiotic course in case of ear infection.

As you said that you stopped antibiotic prior to complition of course as you were feeling much better, here I would like to say that you have taken a wrong decision because incomplete couse of antibiotic always increases the chances of-

1- Reccurence of infection.

2- emergence of resistant mutanats needs second line of antibiotics.

Now in your case weather antibiotic is neede or not and what should be line of treatment this all depends on status of disease and for this you have to consult your ENT doctor to recover well and toavoid complications.

Answered: Mon, 24 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor